# SDR CA120913005

- Difficulty date: July 10, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bag JETSTM3112
- Engine: Garrtt TPE33110UGR
- System (JASC): 8300 · Accessory Gearboxes
- Part: Bolt
- Condition: Loose
- Location: Gearbox
- Part time: 26,716 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FOLLOWING ENGINE STARTUP THE FLIGHT CREW WERE NOT ABLE TO GET THE GENERATOR TO COME ONLINE. THE ENGINE WAS SHUTDOWN WITHOUT ANY OTHER INDICATIONS. MAINTENANCE INSPECTED THE ACFT AND DETERMINED THAT THE STARTER SHAFT WAS ONLY TURNING PART OF THE TIME.  THE ENGINE WAS REMOVED AND SENT TO A REPAIR FACILITY.  ON INSPECTION, IT WAS DETERMINED THAT THE STARTER SHAFT HAD BECOME DISENGAGED FROM ITS GEAR TRAIN.  ACCESS TO THE GEARBOX SECTION REVEALED THE CAUSE OF THE FAILURE. A BOLT THAT SECURES THE AFT PROP SHAFT BEARING APPEARED TO HAVE VIBRATED LOOSE AND FALLEN INTO THE STARTER GEAR TRAIN. IT WAS FOUND TO HAVE LODGED BETWEEN 2 GEARS, THE STARTER SHAFT AND ITS IDLER. THE BOLT HEAD WAS FORGED INTO THE SHAPE OF A GEAR TOOTH. THE LACK OF CLEARANCE BETWEEN THE 2 GEARS DID NOT ALLOW THE BOLT TO PASS THROUGH WITHOUT BREAKING GEAR TEETH ON BOTH THE STARTER SHAFT AND ITS IDLER.  THE CAUSED SUBSTANTIAL DAMAGE AND AN ABNORMAL LOAD INPUT TO BOTH THE ACCESSORY DRIVE HOUSING AND THE DIAPHRAGM ASSY.  WHILE THE IDLER GEAR, A DOUBLE SPUR GEAR WAS STILL DRIVEN, THE TOP GEAR BY THE PROP GOVERNOR DRIVE GEAR WHILE THE ENGINE WAS OPERATING, IT COULD NOT BE DRIVEN BY THE STARTER AS THE LOWER GEAR ON THE DOUBLE SPUR GEAR HAD THE BROKEN GEAR TEETH AND SHAFT.  THE STARTER DRIVE SHAFT GEAR TEETH WERE FOUND TO BE TOTALLY STRIPPED OFF.
